Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Classification of continuous $ JBW\sp *$-triples


Authors: G. Horn and E. Neher
Journal: Trans. Amer. Math. Soc. 306 (1988), 553-578
MSC: Primary 46L70; Secondary 17C65, 46H70
DOI: https://doi.org/10.1090/S0002-9947-1988-0933306-7
MathSciNet review: 933306
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that every $ JB{W^{\ast}}$-triple without a direct summand of type I is isometrically isomorphic to an $ {l^\infty }$-sum $ \mathcal{R}{ \otimes ^\infty }H(A,\,\alpha )$ where $ \mathcal{R}$ is a $ {w^{\ast}}$-closed right ideal in a $ {W^{\ast}}$-algebra $ B$ and $ H(A,\,\alpha )$ are the elements of a $ {W^{\ast}}$-algebra $ A$ which are symmetric under a C-linear involution $ \alpha $ of $ A$. Both $ A$ and $ B$ do not have a direct ( $ {W^{\ast}}$-algebra) summand of type I. In order to refine the decomposition $ \mathcal{R}{ \otimes ^\infty }H(A,\,\alpha )$ we define and characterize types of $ JB{W^{\ast}}$-triples.


References [Enhancements On Off] (What's this?)

  • [1] Sh. A. Ayupov, Classification of injective $ JW$-factors, Functional Anal. Appl. 18 (1984), 234-235. MR 757251 (86e:46050)
  • [2] -, Extensions of traces and type criterions for Jordan algebras of self-adjoint operators, Math. Z. 181 (1982), 253-268. MR 674276 (84a:46125)
  • [3] T. J. Barton, T. Dang and G. Horn, Normal representations of Banach Jordan triple systems, Proc. Amer. Math. Soc. 102 (1988), 551-555. MR 928978 (89c:46065)
  • [4] T. Barton and R. Timoney, Weak$ ^{*}$-continuity of Jordan triple products and applications, Math. Scand. (to appear). MR 884654 (88d:46129)
  • [5] R. B. Braun, A Gelfand-Neumark theorem for $ {C^{\ast}}$-alternative algebras, Math. Z. 185 (1984), 225-242. MR 731343 (85i:46096)
  • [6] S. Dineen, The second dual of a $ J{B^{\ast}}$ triple system, Complex Analysis, Functional Analysis and Approximation Theory (J. Mujica, ed.), North-Holland Math. Studies, vol. 125, North-Holland, Amsterdam, 1986, pp. 67-69. MR 893410 (88f:46097)
  • [7] J. Dixmier, Von Neumann algebras, North-Holland, 1981. MR 641217 (83a:46004)
  • [8] Y. Friedman and B. Russo, Structure of the predual of a $ JB{W^{\ast}}$-triple, J. Reine Angew. Math. 356 (1985), 67-89. MR 779376 (86f:46073)
  • [9] -, The Gelfand-Naimark theorem for $ J{B^{\ast}}$-triples, Duke Math. J. 53 (1986), 139-148. MR 835800 (87f:46086)
  • [10] T. Giordano, Antiautomorphismes involutifs des facteurs de von Neumann injectifs. I, J. Operator Theory 10 (1983), 251-287. MR 728909 (85h:46087)
  • [11] T. Giordano and V. Jones, Antiautomorphismes involutifs du facteur hyperfini de type II$ _{1}$, C. R. Acad. Sci. Paris Sér. A 290 (1980), 29-31. MR 564145 (82b:46079)
  • [12] H. Hanche-Olsen and E. Størmer, Jordan operator algebras, Pitman, 1984.
  • [13] G. Horn, Klassifikation der $ JB{W^{\ast}}$-tripel vom Typ I, Dissertation, Tübingen, 1984.
  • [14] -, Characterization of the predual and ideal structure of a $ JB{W^{\ast}}$-triple, Math. Scand. (to appear).
  • [15] -, Coordinatization theorems for $ JB{W^{\ast}}$-triples, Quart. J. Math. Oxford Ser. 38 (1987), 321-336.
  • [16] N. Jacobson and C. E. Rickart, Jordan homomorphisms of rings, Trans. Amer. Math. Soc. 69 (1950), 479-502. MR 0038335 (12:387h)
  • [17] W. Kaup, Über die Klassifikation der symmetrischen hermiteschen Mannigfaltigkeiten unendlicher Dimension. I, Math. Ann. 257 (1981), 463-483. MR 639580 (83e:32033)
  • [18] -, A Riemann mapping theorem for bounded symmetric domains in complex Banach spaces, Math. Z. 183 (1983), 503-529. MR 710768 (85c:46040)
  • [19] W. Kaup and H. Upmeier, Jordan algebras and symmetric Siegel domains in Banach spaces, Math. Z. 157 (1977), 179-200. MR 0492414 (58:11532)
  • [20] O. Loos, Assoziative Tripelsysteme, Manuscripta Math. 7 (1972), 103-112. MR 0304446 (46:3581)
  • [21] -, Alternative Tripelsysteme, Math. Ann. 198 (1972), 205-238. MR 0371975 (51:8192)
  • [22] -, Jordan pairs, Lecture Notes in Math., vol. 460, Springer-Verlag, Berlin and New York, 1975. MR 0444721 (56:3071)
  • [23] -, Bounded symmetric domains and Jordan pairs, Lecture Notes, Univ. of California, Irvine, 1977.
  • [24] O. Loos and K. McCrimmon, Speciality of Jordan triple systems, Comm. Algebra 5 (1977), 1057-1082. MR 0506515 (58:22214)
  • [25] K. McCrimmon, Peirce ideals in Jordan triple systems, Pacific J. Math. 83 (1979), 415-439. MR 557943 (81i:17012)
  • [26] -, Compatible Peirce decompositions of Jordan triple systems, Pacific J. Math. 103 (1982), 57-102. MR 687964 (84e:17018)
  • [27] K. McCrimmon and K. Meyberg, Coordinatization of Jordan triple systems, Comm. Algebra 9 (1981), 1495-1542. MR 621042 (82k:17012)
  • [28] K. Meyberg, Lectures on algebras and triple systems, Lecture Notes, Univ. of Virginia, Charlottesville, 1972. MR 0340353 (49:5108)
  • [29] E. Neher, Jordan triple systems by the grid approach, Lecture Notes in Math., vol. 1280, Springer-Verlag, Berlin and New York, 1987. MR 911879 (89b:17024)
  • [30] S. Sakai, $ {C^{\ast}}$- and $ {W^{\ast}}$-algebras, Ergeb. Math. Grenzgeb., Band 60, Springer-Verlag, Berlin and New York, 1971.
  • [31] E. Størmer, Conjugacy of involutive antiautomorphisms of von Neumann algebras, J. Funct. Anal. 66 (1986), 54-66. MR 829376 (87e:46085)
  • [32] S. Stratila and L. Zsidó, Lectures on von Neumann algebras, Abacus Press, 1979.
  • [33] D. M. Topping, Jordan algebras of self-adjoint operators, Mem. Amer. Math. Soc., vol. 53, 1965. MR 0190788 (32:8198)
  • [34] H. Upmeier, Symmetric Banach manifolds and Jordan $ {C^{\ast}}$-algebras, North-Holland Math. Studies, vol. 104, North-Holland, Amsterdam, 1985. MR 776786 (87a:58022)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46L70, 17C65, 46H70

Retrieve articles in all journals with MSC: 46L70, 17C65, 46H70


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1988-0933306-7
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society